Addiction: Substance Abuse Community
opiate switch
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

opiate switch

hi I've been battling with opiates for years since being diagnosed with chronic pain associated with chronic illness.  For a long time I felt they helped me to live a better quality of life.  Then last year after a serious surgery my doctor switched me from hydromorphone to fentanyl patches.  They made me sleepy and kept falling off.  Plus I was having issues with constipation and as I have bowel issues from Crohn's disease-this seemed  counter-intuitive.  I did some research and found Targin- which is oxycontin and nalexone.  The nalexone prevents the opiate from working on the digestive system (no more constipation)  and makes it impossible to abuse.  I don't nor have I ever taken more than is prescribed or crushed or snorted so this was not what made me want it-though I think it would be an excellent alternative for docs prescribing to first time opiate users as abuse is such a problem with oxy.  My issue is this-I feel awful on the oxy.  I took it once two years ago when my doc thought it would be better than morphine and I felt so awful I went off it cold turkey and suffered through 8 days of detox at home. (This was regular oxycontin without nalexone) I couldn't live my life in pain however I felt better mentally-so after 6 months and another surgery I went back on hydromorphone-30 mg 3x day + 8 mg every 4-6 hrs breakthrough.  I go through periods of not taking any breakthrough and periods of taking it 6-8 times a day.  My current dose is 20mg/oxycontin 5 x day- 4 mg dialaudid every 4-6 hrs.  I feel like hell.  I have had a headache for a month.  I feel jittery and nauseated and I've lost about 10 lbs (can't afford to lose any more) am considering going off all opiates because i feel so terrible.  Has anyone experienced this when switching types of opiates?  Also-I felt good for about a month before these symptoms started.  I don't know if I am in constant withdrawal, or if I just don't react well to oxy.  My doctors reaction is to put me on a higher dose of opiates which I DO NOT WANT> my goal is always to take as few drugs as possible and have the best quality of life. I struggle with believing whether opiates help or hinder (I mean no matter why you are taking them they are going to alter you in some way) I appreciate any advice.  Thank you so much(:
Related Discussions
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1441148354
Blank
VICourageous
ID
Avatar_f_tn
Blank
jifmoc
los angeles, CA
10720611_tn?1439045634
Blank
NeverAgain127